Although this patient had the core symptoms of neuroleptic malignant syndrome, including rigidity, fever, and autonomic instability and met the DSM-IV criteria for neuroleptic malignant syndrome, the symptoms of severe neuroleptic malignant syndrome, such as a marked creatine phosphokinase elevation, hyperthermia, and an altered sensorium, were absent. Early recognition of this condition, the use of an atypical antipsychotic (aripiprazole), and the patient’s discontinuation of aripiprazole may have contributed to his mild presentation of neuroleptic malignant syndrome. Serotonin syndrome, another differential in this case, cannot be ruled out, but the patient did not exhibit autonomic features, such as hyperhidrosis and diarrhea, or muscular signs, such as hyperreflexia and myoclonus, which are typical of this syndrome. The Physicians’ Desk Reference documents that two "possible" cases of neuroleptic malignant syndrome occurred during aripiprazole treatment in a premarketing worldwide clinical database, although we found no reports of neuroleptic malignant syndrome occurring with aripiprazole on PUBMED. Given that aripiprazole is a functional dopamine receptor agonist in a hypodopaminergic state (as occurs in neuroleptic malignant syndrome), the presentation of this syndrome may be different from other atypical antipsychotics. Serotonin 5-HT1A agonism, another hypothetical mechanism for neuroleptic malignant syndrome (2), can also be implicated in this case because aripiprazole is a partial agonist at this receptor. Of interest, this is also the mechanism underlying serotonin syndrome (3), and both neuroleptic malignant syndrome and serotonin syndrome have been considered under the rubric of catatonic syndromes (4). Although fluoxetine (an inhibitor of CYP2D6) alone has been associated with neuroleptic malignant syndrome (5), it may have further increased levels of aripiprazole (which is metabolized by CYP2D6). This, compounded with the altered dopamine balance due to abrupt withdrawal of risperidone, may have made the patient more vulnerable to neuroleptic malignant syndrome, as supported by reports of neuroleptic malignant syndrome after withdrawal of atypical antipsychotics (6).